MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Dysphasia (2195); Shaking/Tremors (2515); Cognitive Changes (2551); Balance Problems (4401); Movement Disorder (4412)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study.It was reported that the patient experienced a cerebral vascular accident.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 24mm watchman flx laa closure device & delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted with a laa complete seal and deployed device diameter of 19.0 mm.There were no patient complications that were reported to have occurred.The patient was discharged on aspirin (81 mg /day) and apixaban (10 mg/day).Two years post procedure the patient had an office visit for cognitive and behavioral changes which was associated with symptoms of ataxia and tremor.The patients family was noticing changes in behavior, like being quieter less talkative and had a change in facial expressions and increased forgetfulness.Upon review of system, the patient showed musculoskeletal gait abnormality (shuffling) and hand tremors.Physical examination revealed gait shuffling and no other significant findings noted.The patient was further referred to neurology, for evaluation and management.Ten days later magnetic resonance imaging (mri) of brain revealed, small subacute left basal ganglia infarct.Few additional, old left basal ganglia infarct was also present.Mild-to-moderate global parenchymal volume loss (as compared to the left, suspect mild preferential volume loss of the right hippocampus as compared to the left).Moderate chronic white matter changes.Heterogeneous appearance of the parotid glands.The patient was referred to neurology.Based on the diagnostic findings, the patient was diagnosed with a stroke.Three months later, aspirin was held, and aggrenox (25/200 mg twice/day) was started in response to the event.The patient had neurology consultation for sudden onset of problems with speech balance and abnormal brain mri.Upon neurological examination at that time was essentially unremarkable though the patient had diminished reflexes in legs with decreased sensation in feet, compatible with a diabetic peripheral neuropathy.Based on the findings, it was determined that the patient had a stroke, and the patient had a shower of emboli.The patient had been referred to another hospital for stroke since he seems to be getting better.Nine months later (three years post procedure) the outcome of the event was considered to be resolved.
 
Additional Manufacturer Narrative
H6 patient codes: e0107 cognitive changes & e0122 movement disorder added.
 
Event or Problem Description

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23367932
Report Number2124215-2025-75888
Device Sequence Number8915732
Product Code NGV
UDI-Device Identifier08714729860495
UDI-Public(01)08714729860495(17)250519(10)29440790
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Model NumberM635WU50240
Device Catalogue NumberM635WU50240
Device Lot Number0029440790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/22/2026
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite